Hayley Gans

Publication Details

  • Jarisch-Herxheimer reaction associated with ciprofloxacin administration for tick-borne relapsing fever PEDIATRIC INFECTIOUS DISEASE JOURNAL Webster, G., Schiffman, J. D., Dosanjh, A. S., Amieva, M. R., Gans, H. A., Sectish, T. C. 2002; 21 (6): 571-573

    Abstract:

    A 14-year-old girl was seen at a community clinic with a chief complaint of abdominal pain and fevers and was treated with oral ciprofloxacin for presumed pyelonephritis. She became tachycardic and hypotensive after her first dose of antibiotic, and she developed disseminated intravascular coagulation. She was admitted to our hospital for presumed sepsis. Her outpatient peripheral blood smear was reviewed, revealing spirochetes consistent with Borrelia sp. To our knowledge this is the first reported case of the Jarisch-Herxheimer reaction to ciprofloxacin.

    View details for DOI 10.1097/01.inf.0000015641.27909.b6

    View details for Web of Science ID 000176194400018

    View details for PubMedID 12182387

Stanford Medicine Resources:

Footer Links: